Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Closed convex hypersurfaces with second fundamental form of constant curvature


Author: Rolf Schneider
Journal: Proc. Amer. Math. Soc. 35 (1972), 230-233
MSC: Primary 53C45
MathSciNet review: 0307133
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the Euclidean spheres are the only closed hypersurfaces in Euclidean space on which the second fundamental form defines a (nondegenerate) Riemannian metric of constant curvature.


References [Enhancements On Off] (What's this?)

  • [1] Élie Cartan, Les surfaces qui admettent une seconde forme fondamentale donnée, Bull. Sci. Math. (2) 67 (1943), 8–32 (French). MR 0012495
  • [2] Luther Pfahler Eisenhart, Riemannian Geometry, Princeton University Press, Princeton, N. J., 1949. 2d printing. MR 0035081
  • [3] Pierre Jean Erard, Über die zweite Fundamentalform von Flächen im Raum, Abhandlung zur Erlangung der Würde eines Doktors der Mathematik der Eidgenössischen Technischen Hochschule Zürich. Diss. No. 4234, Eidgenössische Technische Hochschule Zürich, Zürich, 1968 (German). MR 0288670
  • [4] R. B. Gardner, Subscalar pairs of metrics with applications to rigidity and uniqueness of hypersurfaces with a non-degenerate second fundamental form (to appear).
  • [5] Rolf Schneider, Zur affinen Differentialgeometrie im Grossen. I, Math. Z. 101 (1967), 375–406 (German). MR 0220189
  • [6] Udo Simon and Alan Weinstein, Anwendungen der de Rhamschen Zerlegung auf Probleme der lokalen Flächentheorie, Manuscripta Math. 1 (1969), 139–146 (German, with English summary). MR 0246234
  • [7] Udo Simon, 𝐼𝐼-Verbiegungen von Eiflächen, Arch. Math. (Basel) 22 (1971), 319–324 (German). MR 0293552
  • [8] K. Voss, Isometrie von Flächen bezüglich der zweiten Fundamentalform, Nachr. Österr. Math. Ges. 91 (1970), 73.
  • [9] Rainer Walden, Eindeutigkeitssätze für II-isometrische Eiflächen, Math. Z. 120 (1971), 143–147 (German). MR 0284958

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C45

Retrieve articles in all journals with MSC: 53C45


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0307133-1
Keywords: Second fundamental form, closed convex hypersurface, Riemannian metric of constant curvature, scalar curvature, Euclidean sphere
Article copyright: © Copyright 1972 American Mathematical Society